It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-29-2008, 08:01 PM   #1
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: logansport ,indiana usa
Posts: 881
vickie45 HB Uservickie45 HB User
hi everyone its been awhile i need advice about my depakote levels they are very low.

hi its been awhile since i been to the boards but alls i do is sleep 24/7 i been on depakote er 500 am 500 pm since dec 07 had my levels checked back in april in a hospital after i had a seizure it was 58.9 normal range is 50 to 100 well last week i went and had my levels checked again its a 3 they said its very very low like im not taking any medication at all but iam i take them everyday and iam so tired no energy she said after allmost a yr the tiredness should have gone away by now i had depression cried alot i dont understand why its a 3 shes calling me tomorrow after she talks to the dr they also put me on topamax i took 25 mgs 1 wk the 2 pills 2nd week 3 pills 3rd wk then 4 pills after that i start 2 pills sat its for my headaches i guess .also i need some good advice can taking 4 to 5 1 mg xanax a day cause my seizures ? and i take 4 darvocets im due to go to rehab on nov 7th do you think im making the right chiose ?? cause if it is the xanax causeing this i want off asap i went to a neuro dr once and he told me no xanax wouldnt do that but the rehab im going to said its possible but said they cant be sure since i had them as a baby but just cause i have seizures dont mean i need xanax does it??but my head hurts horribly even with the darvocets i just want to feel better i do have thyrold disorder my tsh is 7.9 is that high to where id sleep like i do im on levothyroxine 50 mgs and the cytomels 25mcgs and back in jan 07 when i first found out i was hypo it was 9.2 and i slept the same as i do now but i want to know about the levels does it mean the depakote isnt the right brand or does it mean maybe its not seizures at all im so confused i had to go on zoloft to stop my depression cause i didnt know what was happening and some of the drs i been to never seem to want to check in may my tsh was a 2 its now allmost nov and it jumped up to a 7.9.
any advice would really like to hear from someone as im so tired all the time i never leave i sleep non stop but could that be the xanax making me tired i took them in 2006 and i never felt like this not till 2007 when i found out i was hypo but within 2 weeks i felt great i been on the meds again now for about 2 mos see back in june i stopped taking them that was june 07 cause i thought the thyrold meds were causeing me to fall and at that time i wasnt taking any darvocets and i only took 2 1/2 to 3 xanax a day and was passing out so iam so very confused i dont know whats happening to me weather i should go to rehab or what .im scared if i come off the xanax i may need them and wont have one to calm me down if i have a spell but i so want to be better i pray so much to get my life back .
someone please reply back with some advice ,
vickie

 
Sponsors Lightbulb
   
Old 10-29-2008, 09:55 PM   #2
Senior Member
(female)
 
Join Date: Jan 2006
Location: TX
Posts: 112
soccerschmee14 HB User
Re: hi everyone its been awhile i need advice about my depakote levels they are very

my situation is quite similar to yours, minus the depression. im currently on 1000mg of depakote er (500am,500pm like you) and also 250mg of topamax. i also have the headaches as well. i kinda had the reverse problem as you though, my levels were too high(in the 140s or 150s i think). it did cause me to always be tired though. i would sleep 12 hrs at night and then nap all day it seemed. i also had other side effects(really shakey hands was the worst). my szs were under control though so my dr was leary to do anything about it, but we eventually lowered the depakote to what it is now, the 1000mg. im tempted to say it could be the depakote for you too but i dont know sense your levels were so low, but then again the 50-100 thing is just a guideline. my dr is ok with my levels always being what most ppl would consider "toxic." ive never had experience with xanax so im not much help there, but i know how you feel on the depakote.

 
Old 10-18-2010, 07:48 PM   #3
Newbie
(female)
 
Join Date: Oct 2010
Location: Charlotte, NC US
Posts: 7
ncch HB User
Re: hi everyone its been awhile i need advice about my depakote levels they are very

have you had your vitamin d levels checked? i started taking b vitamin complex, d, selenium, and zinc. Nutrition helps a lot on the meds. I take xanax as needed for the nervousness i get on the depakote. I take 500 two times a day as well. I dont take xanax everyday. My neurologist has warned me that xanax does affect your levels..Coming off of xanax can make you have seizures as well. That is why i use it sparingly...it is highly addictive as well so i try to keep away as much as possible. Exercise helps a lot!!!! If i dont walk or do something i get very lethargic..I also get pretty bad if i dont drink enough water...usually about 8 glasses or more. I hope this helps..I still have to fight with myself not to lay around..the meds make you lazy..It is not you!!! By the way I cannot take darvocet as it makes me very nervous and angry have you tried something else for the pain? Xanax is for PANIC DISORDER AND AGROPHOBIA

Last edited by ncch; 10-18-2010 at 07:50 PM. Reason: adding something

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
can someone please help me ,i need advice to ween off xanax and 2 others . vickie45 Addiction & Recovery 4 11-09-2008 07:18 PM
need advice on depakote pikedb Epilepsy 9 08-19-2008 07:37 PM
taking a huge risk by switching medication NEED MORE INFO PLEASe sanjada21 Epilepsy 6 06-20-2008 08:55 AM
hi everyone wanted to say hi and tell you how im doing on my medication. vickie45 Epilepsy 6 01-30-2008 07:40 AM
hey everyone cartercrows Bipolar Disorder 5 10-26-2006 12:17 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:16 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!